Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 9, 2012, 2:42 PM EDT for York County, Maine; Strafford County, New Hampshire. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 2:42 PM EDT (18:42 UTC)
- Expired
- Aug 9, 2012, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties York County, ME, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 72 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:00 PM EDT | TSTM WND DMG | 3 Sse Milton, ME | LARGE BRANCHES AND VINEYARD ROWS BLOWN DOWN AT PROSPECT HILL WINERY. TIME IS ESTIMATED BASED ON RADAR. |
| Aug 9, 3:03 PM EDT | HAIL 0.25 | 2 Se Milton, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772 WUUS51 KGYX 091842 SVRGYX MEC031-NHC017-091930- /O.NEW.KGYX.SV.W.0069.120809T1842Z-120809T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 242 PM EDT THU AUG 9 2012 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE... WESTERN YORK COUNTY IN SOUTHWEST MAINE... * UNTIL 330 PM EDT... * AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF LEBANON...OR NEAR ROCHESTER...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEBANON...SPRINGVALE AND SANFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4353 7082 4335 7071 4331 7100 4342 7106 TIME...MOT...LOC 1842Z 250DEG 11KT 4338 7098 $$ KIMBLE
2 follow-up statements
365 WWUS51 KGYX 091901 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 301 PM EDT THU AUG 9 2012 MEC031-NHC017-091930- /O.CON.KGYX.SV.W.0069.000000T0000Z-120809T1930Z/ STRAFFORD NH-YORK ME- 301 PM EDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WEST CENTRAL YORK AND CENTRAL STRAFFORD COUNTIES... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILTON...OR 5 MILES NORTH OF ROCHESTER...MOVING EAST AT 15 MPH. SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEBANON...EMERY MILLS...SPRINGVALE AND SANFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4353 7082 4335 7071 4331 7100 4342 7106 TIME...MOT...LOC 1900Z 250DEG 11KT 4339 7095 $$ KIMBLE
734 WWUS51 KGYX 091911 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 311 PM EDT THU AUG 9 2012 MEC031-NHC017-091930- /O.CON.KGYX.SV.W.0069.000000T0000Z-120809T1930Z/ STRAFFORD NH-YORK ME- 311 PM EDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WEST CENTRAL YORK AND CENTRAL STRAFFORD COUNTIES... AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILTON...OR 6 MILES NORTH OF ROCHESTER...MOVING VERY SLOWLY TO THE EAST. SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEBANON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4349 7087 4334 7079 4331 7100 4342 7106 TIME...MOT...LOC 1910Z 250DEG 4KT 4339 7095 $$ KIMBLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:03 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 9, 1:03 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 103 PM EDT THU AUG 9 2012 .SYNOPSIS... A WEAK COLD FRONT WILL SLOWLY SAG INTO NORTHERN NEW ENGLAND TODAY WHERE IT WILL STALL THIS EVENING. LOW PRESSURE WILL DEVELOP ON THIS BOUNDARY TONIGHT OVER THE OHIO VALLEY AND WILL TRACK NORTHEAST INTO WESTERN NEW YORK ON FRIDAY...LIFTING THE FRONT BACK NORTH INTO CANADA. LOW PRESSURE WILL SLOWLY DRIFT NORTHWARD OUT OF WESTERN NEW YORK FRIDAY NIGHT THROUGH SATURDAY...DRIVING A COLD FRONT THROUGH THE REGION SATURDAY NIGHT. A TROUGH OF LOW PRESSURE WILL LINGER OVER THE AREA ON SUNDAY. HIGH PRESSURE WILL BUILD SOUTH OF NEW ENGLAND SUNDAY NIGHT THROUGH MONDAY...SHIFTING OFFSHORE ON TUESDAY. LOW PRESSURE WILL APPROACH NEW ENGLAND ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 100 PM UPDATE...SHOWERS AND THUNDERSTORMS JUST BEGINNING TO POP IN THE HUMID AIR ACROSS NORTHERN NEW ENGLAND. STRATUS EXTENDS FROM CAPE ANN UP TO PENOBSCOT BAY SO THAT IS EXPECTED TO HUG THE COAST AS THE ONSHORE FLOW IS IN FULL EFFECT. A FEW TWEAKS TO THE FORECAST OTHERWISE NO SIGNIFICANT UPDATES IN THE NEAR TERM. 947 AM UPDATE...UPDATED FORECAST THIS MORNING TO RATCHET BACK PRECIPITATION CHANCES THIS MORNING AND AFTERNOON AS CONVECTIVE DEVELOPMENT IS LAGGING THE CURRENT OBSERVATIONS. ALSO BACKED OFF THE PRECIPITATION AMOUNTS AS WELL. LOCALLY DENSE FOG IN A BANK PACKED FROM COASTAL CUMBERLAND COUNTY INLAND ALMOST TO I-95 AND EXTENDING ALL THE WAY UP THE COAST. EXPECT THIS TO PERSIST THROUGH MIDDAY BEFORE EVENTUALLY LIFTING TO SEMI-TRANSPARENT STRATUS. PREVIOUS DISCUSSION...WEAK COLD FRONT WILL SLOWLY SAG INTO NORTHERN NEW ENGLAND TODAY WHERE IT WILL STALL. THIS BOUNDARY WILL BE THE FOCUS FOR INCREASING SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY DURING THE AFTERNOON. SHOWERS AND SOME THUNDERSTORMS ARE ALREADY MOVING THROUGH FAR NORTHERN ZONES EARLY THIS MORNING AND EXPECT THIS ACTIVITY TO GRADUALLY DROP SOUTHEAST THROUGH THE MORNING HOURS. FARTHER SOUTH...WILL SEE A MOSTLY SUNNY START TO THE DAY...THEN INCREASING CLOUDS AND A CHANCE OF SHOWERS OR THUNDERSTORMS. LOOKING FOR TEMPERATURES SIMILAR TO YESTERDAY IF NOT A DEGREE OR TWO COOLER DUE TO CLOUDS. ONSHORE FLOW WILL AGAIN KEEP IT COOLER AT THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... EXPECT THUNDERSTORMS TO GRADUALLY DIE OUT WITH THE LOSS OF HEATING THIS EVENING IN MOST AREAS BUT WILL STILL BE POSSIBLE IN THE VICINITY OF THE FRONT IN NORTHERN ZONES OVERNIGHT. THE FRONT WILL ACTUALLY BEGIN TO LIFT NORTH AFTER MIDNIGHT IN RESPONSE TO LOW PRESSURE MOVING OUT OF THE OHIO VALLEY. WILL SEE A CHANCE OF SHOWERS ELSEWHERE UNDER MOSTLY CLOUDY SKIES. SHOULD BE A MILD AND MUGGY NIGHT WITH LOWS IN THE LOWER TO MID 60S. MORE SHOWERS AND THUNDERSTORMS FOR FRIDAY AS LOW PRESSURE MOVES INTO WESTERN NEW YORK. BEST CHANCE FOR RAIN WILL BE IN NORTHERN AND WESTERN ZONES IN THE VICINITY OF THE FRONT. WITH PW'S CLIMBING INTO THE 1.75 RANGE WILL LIKELY SEE SOME HEAVY DOWNPOURS IN NORTHERN ZONES. WILL BE COOLER WITH HIGHS GENERALLY IN THE MID TO UPPER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SFC LOW TRACKS SLOWLY NE INTO SRN MOST CANADA JUST N OF THE ERN GREAT LAKES AS IT IS CAUGHT UNDER THE UPR LVL CUTOFF LOW THAT IS ALSO MOVING VERY SLOWLY TO THE N NE. A SFC FRONTAL SYSTEM EXTENDS TO THE E OF THE LOW WITH A WRM FNT EXTENDING E BUT LOCATED S OF THE FCST AREA WHILE A CD FNT EXTENDS S ALONG THE ERN SEABOARD BY 12Z SATURDAY. THE OVERALL SYSTEM TRACKS SLOWLY TO THE NE ON SATURDAY. THIS PATTERN RESULTS IN RA FRIDAY NGT AND SATURDAY MORNING ALONG WITH PATCHY F AHEAD OF THE WRM FNT IN VERY MOIST ENVIRONMENT. AN UPR LVL JET SWINGS NE ON THE SE SIDE OF THE UPR LVL CUTOFF LOW PUSHING THE WRM FNT NORTHWARD ON SATURDAY RESULTING IN INSTABILITY, MAINLY ELEVATED, WHICH MAY CREATE EMBEDDED TSTMS IN THE AREA OF SHRA OVER THE FCST AREA SATURDAY AFTERNOON. THE CD FNT ...OR AN OCCLUDED FNT WHERE THE CD FNT CATCHES UP TO THE SLOWER MOVING WRM FNT SLIDES THRU LATE SATURDAY NGT AND EARLY SUNDAY. THIS FNT IS SLOW MOVING DUE TO THE UPR LVL FLOW COMING FROM THE SW ON THE E SIDE OF THE SLOWLY NORTHWARD LIFTING CUTOFF LOW. THE UPR LVL CUTOFF LOW OPENS UP ON SUNDAY AND SWINGS THRU THE REGION. THOUGH THE BEST UPR LVL SUPPORT IS N OF THE FCST AREA THERE IS ENOUGH SUPPORT AND INSTABILITY TO PRODUCE ISOLD TO SCT SHRA/TSTMS ON SUNDAY...IN PARTICULAR IN THE AFTERNOON AFTER SOME PERIODS OF SUNSHINE HELP DESTABILIZE THE ATMOSPHERE. THE COMPLEX UPR LVL AND SFC SYSTEMS FINALLY MOVE OUT TO THE NE ON MONDAY AS A WEAK UPR LVL AND SFC RIDGE BUILD IN BRINGING FAIR WX. AN UPR LVL TROF AND SFC TROF OF LOW PRES THEN MOVE E FROM THE NATION'S MID SECTION MONDAY NGT AND TUESDAY...BRINGING A THREAT OF ISOLD TO MAYBE SCT SHRA TO THE FCST AREA. THIS SYSTEM WILL BE SLOW MOVING AS THE UPR LVL TROF SLOWLY INTENSIFIES OVER THE ERN U.S. TUESDAY NGT AND WEDNESDAY GIVING US A CONTINUED CHC OF SHRA. THE UPR LVL AND SFC FEATURES MOVE E OF THE AREA WEDNESDAY NGT. GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR FRIDAY NGT AND SATURDAY. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT USED A BLEND OF GFS40, HPC GUIDANCE AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM...AREAS OF MVFR/IFR CEILINGS IN AREAS OF MORNING FOG AND STRATUS TODAY...BECOMING VFR. VFR WITH AREAS OF MVFR/IFR CEILINGS AND VSBY TONIGHT AND FRIDAY. LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...IFR OR LIFR CONDITIONS LIKELY FRIDAY NGT THRU SATURDAY AS A WRM FNT THEN CD FNT MOVE THRU. ISOLD TO SCT SHRA/TSTMS PSBL SUNDAY WITH PSBL MVFR CIG/VSBY. WEAK HIGH PRES GIVES US VFR WX MONDAY. && .MARINE... SHORT TERM...NO FLAGS. LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...WINDS STAY BELOW SCA LEVELS THRU THE LONG TERM FCST PERIOD AS THE OVERALL PRES PATTERN AND FLOW REMAIN FAIRLY WEAK. HOWEVER, A CONTINUED ONSHORE FLOW FROM FRIDAY NGT THRU SUNDAY AND INTO SUNDAY NGT COULD EVENTUALLY PUSH SEAS TO THE 5 FT SCA THRESHOLD OVER THE OPEN WATERS LATE SATURDAY NGT THRU SUNDAY NGT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...STJEAN LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Aug 9, 3:00 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 300 AM EDT THU AUG 9 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-100700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 300 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-100700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 300 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 12:47 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1247 PM EDT THU AUG 9 2012 MEZ007-008-091730- NORTHERN FRANKLIN-NORTHERN OXFORD- 1247 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 130 PM EDT... AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF BYRON...OR ABOUT 13 MILES NORTHWEST OF RUMFORD...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND BYRON...MADRID...PHILLIPS...DALLAS...SALEM AND REDINGTON THROUGH 130 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4511 7046 4487 7015 4462 7071 4472 7085 MARINE
Special weather statement, Aug 9, 1:08 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 108 PM EDT THU AUG 9 2012 MEZ009-091800- CENTRAL SOMERSET- 108 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 200 PM EDT... AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF ATTEAN...OR ABOUT 15 MILES SOUTHWEST OF JACKMAN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ATTEAN...JACKMAN AND LONG POND THROUGH 200 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4568 7006 4542 6999 4537 7047 4556 7051 MARINE
Special weather statement, Aug 9, 1:36 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
136 PM EDT THU AUG 9 2012
MEZ008-009-013-014-091815-
CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN
SOMERSET-
136 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 215 PM EDT...
AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTHEAST OF CARRABASSETT VALLEY TO SALEM...OR ALONG A LINE
EXTENDING FROM 16 MILES EAST OF EUSTIS TO 16 MILES NORTH OF
FARMINGTON...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STRONG...SALEM...
CARRABASSETT VALLEY...AVON...KINGFIELD...NEW PORTLAND...CARATUNK...
THE FORKS...SOLON AND LAKE MOXIE THROUGH 215 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4533 6970 4499 6963 4477 7031 4499 7037
4519 7024 4545 6975
MARINESpecial weather statement, Aug 9, 2:10 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
210 PM EDT THU AUG 9 2012
MEZ009-091900-
CENTRAL SOMERSET-
210 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 300 PM
EDT...
AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SOMERSET COUNTY...OR ABOUT 8 MILES
NORTH OF JACKMAN...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT SOMERSET COUNTY NEAR THE CANADIAN BORDER
THROUGH 300 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4576 6988 4567 7036 4573 7041 4580 7043
4585 7037 4587 7034 4588 7029 4591 7027
4597 7015 4597 7006
KIMBLESpecial weather statement, Aug 9, 2:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
217 PM EDT THU AUG 9 2012
MEZ009-091900-
CENTRAL SOMERSET-
217 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 300 PM
EDT...
AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF CARATUNK...OR ABOUT
22 MILES EAST OF EUSTIS...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CARATUNK...THE FORKS AND
LAKE MOXIE THROUGH 300 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4540 6973 4540 6972 4537 6972 4516 7001
4528 7020 4550 6994
KIMBLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:47 PM EDT | Special Weather Statement | GYX | Franklin | 43 min |
| Aug 9, 1:08 PM EDT | Special Weather Statement | GYX | Somerset | 52 min |
| Aug 9, 1:36 PM EDT | Special Weather Statement | GYX | Franklin | 39 min |
| Aug 9, 2:10 PM EDT | Special Weather Statement | GYX | Somerset | 50 min |
| Aug 9, 2:17 PM EDT | Special Weather Statement | GYX | Somerset | 43 min |
| Aug 9, 3:16 PM EDT | Special Weather Statement | GYX | Kennebec | 44 min |
| Aug 9, 3:28 PM EDT | Severe Thunderstorm Warning | GYX | York | 32 min |
| Aug 9, 4:03 PM EDT | Special Weather Statement | GYX | Somerset | 27 min |
| Aug 9, 4:07 PM EDT | Areal Flood Advisory | GYX | York | 53 min |
| Aug 9, 4:56 PM EDT | Special Weather Statement | GYX | Merrimack | 34 min |
| Aug 9, 6:13 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 34 min |
| Aug 9, 6:37 PM EDT | Special Weather Statement | GYX | Coos | 38 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.